Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 123, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 19, 2011, 10:03 PM CDT for 4 parishes in Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2011, 10:03 PM CDT (03:03 UTC)
- Expired
- Aug 19, 2011, 10:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Iberia Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 120 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4289 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
668
WUUS54 KLCH 200303
SVRLCH
LAC045-055-099-113-200330-
/O.NEW.KLCH.SV.W.0123.110820T0303Z-110820T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1003 PM CDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...NEW IBERIA...AVERY ISLAND...
SOUTHEASTERN LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
WEST CENTRAL ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES ST. MARTINVILLE...
NORTHEASTERN VERMILION PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...KAPLAN...ABBEVILLE...
* UNTIL 1030 PM CDT
* AT 1002 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH...OVER AVERY ISLAND...MOVING SOUTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MAURICE...JEFFERSON ISLAND...DELCAMBRE...ERATH...MEAUX...ESTHER AND
HENRY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 2990 9241 3020 9194 3007 9163 2982 9185
2975 9189 2982 9188 2981 9192 2982 9197
2979 9198 2977 9205 2973 9211
TIME...MOT...LOC 0302Z 044DEG 14KT 2995 9193
$$
JONES1 follow-up statement
975
WWUS54 KLCH 200322
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1022 PM CDT FRI AUG 19 2011
LAC045-055-099-113-200330-
/O.CON.KLCH.SV.W.0123.000000T0000Z-110820T0330Z/
LAFAYETTE LA-VERMILION LA-IBERIA LA-ST. MARTIN LA-
1022 PM CDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR WEST CENTRAL ST. MARTIN...NORTHWESTERN IBERIA...NORTHEASTERN
VERMILION AND SOUTHEASTERN LAFAYETTE PARISHES...
AT 1017 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR DELCAMBRE..MOVING SOUTHWEST AT
15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ABBEVILLE...MEAUX...ESTHER...KAPLAN AND HENRY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
LAT...LON 2990 9241 3020 9194 3007 9163 2982 9185
2975 9189 2982 9188 2981 9192 2982 9197
2979 9198 2977 9205 2973 9211
TIME...MOT...LOC 0322Z 044DEG 14KT 2989 9199
$$
JONESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:40 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 19, 6:40 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 640 PM CDT FRI AUG 19 2011 .DISCUSSION... 00Z TAF ISSUANCE && .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS POPPING UP ACROSS THE AREA THIS AFTERNOON. EXPECT THE MOST ACTIVITY OVER EASTERN TERMINALS AND INSERTED VCTS AT LFT AND ARA THROUGH THE EVENING AS A RESULT. ANTICIPATE THE POSSIBILITY OF SOME LIGHT FOG DEVELOPMENT DURING THE PREDAWN HOURS WITH LIGHT WINDS AND WET GROUND WITH LFT AND ARA SEEING THE WORST. KEPT VISIBILITIES BETWEEN 4 AND 5 SM BUT THIS MAY CHANGE PENDING STORM MOVEMENT THIS EVENING. && 66 .PREV DISCUSSION... /ISSUED 432 PM CDT FRI AUG 19 2011/ DISCUSSION... FEW OVERALL CHANGES TO THE GRIDDED FORECAST PACKAGE THIS CYCLE...AS THE MEAN SYNOPTIC PATTERN ACROSS THE CONUS IS PROGGED TO CHANGE LITTLE OVER THE NEXT WEEK OR SO...AND WILL FEATURE A MEAN SOUTHERN PLAINS/SOUTHERN ROCKIES RIDGE...AND A MEAN EAST COAST/WEST ATLANTIC TROUGH. IN THE SHORT TERM...ISOLATED SHOWERS AND THUNDERSTORMS HAVE INDEED DEVELOPED OVER THE LOWER ATCHAFALAYA BASIN ALONG THE SEA BREEZE AND SW TO NE ORIENTED CONVERGENT BOUNDARIES. ISOLATED SHOWERS HAVE ALSO DEVELOPED OVER THE EAST TEXAS LAKES AND CENTRAL LOUISIANA...PRIMARILY DUE TO STRONG DIURNAL HEATING. UNLIKE YESTERDAY...I DO NOT ANTICIPATE MUCH OF A NOCTURNAL LIFE FOR ANY OF THIS CONVECTION...BUT WILL MAINTAIN A 20 PERCENT INTO THE EVENING. THE UPPER RIDGE IS FORECAST TO BUILD EAST ACROSS THE REGION OVER THE WEEKEND...WHICH IN CONCERT WITH LOWERING MEAN RH...SHOULD FURTHER REDUCE/SUPPRESS AFTERNOON CONVECTION. LOWERED POPS AND REMOVED MENTION OF SHOWERS AND THUNDERSTORMS. NOT SAYING THERE WILL NOT BE ANY...BUT THEY SHOULD BE VERY ISOLATED. TEMPERATURES THROUGH THE WEEKEND WILL CONTINUE TO TOP OUT IN THE UPPER 90S TO LOWER 100S. WITH THE SLIGHTLY DRIER AIRMASS EXPECTED...AND AFTER GETTING APPARENT TEMPERATURES THAT WERE RIGHT AT THE BORDERLINE OF CRITERIA...I HAVE ELECTED NOT TO EXTEND THE HEAT ADVISORY BEYOND THIS EVENING...AND LET THE MID CREW EVALUATE FURTHER. HEADING INTO EARLY NEXT WEEK...GLOBAL MODELS SHOW THE ERN CONUS TROF STRENGTHENING ONCE AGAIN...WITH A MOISTURE AXIS DROPPING SOUTH INTO OUR REGION MONDAY AND TUESDAY. SLIGHT RAIN CHANCES WERE RETAINED FOR THESE TWO DAYS...BUT DROPPED BACK DOWN FOR WEDNESDAY AND THURSDAY. TOWARD THE END OF THE WEEK AND INTO THE WEEKEND...ALL EYES ARE LIKELY TO BE ON THE AREA OF DISTURBED WEATHER CURRENTLY IN THE ATLANTIC EAST OF THE LESSER ANTILLES. RECENT SUITE OF GLOBAL MODELS INDICATES THAT A W-WNW TRACK IS LIKELY THROUGH THE CARIBBEAN NEAR THE GREATER ANTILLES AND CUBA. THEREAFTER...ALTHOUGH BEGINNING TO FILL...ENOUGH OF A WEAKNESS IS PROGGED TO REMAIN ACROSS THE EASTERN GULF COAST REGION/SOUTHEAST CONUS TO INDUCE WHATEVER BECOMES OF THIS FEATURE ON A MORE POLEWARD TRACK. WHETHER THIS SCENARIO HOLDS REMAINS TO BE SEEN...AND WILL BEAR WATCHING OVER THE NEXT SEVERAL DAYS. MARINE... BROAD HIGH PRESSURE WILL PREVAIL OVER THE NORTHERN GULF OF MEXICO...RESULTING IN MAINLY LIGHT SOUTHERLY WINDS AND LOW SEAS OVER THE COASTAL WATERS FOR THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 79 97 77 96 77 / 20 10 10 10 10 KBPT 79 98 79 96 78 / 20 10 10 10 10 KAEX 77 101 76 99 77 / 20 10 10 10 10 KLFT 79 97 78 96 77 / 20 10 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 19, 4:58 AM CDT, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 458 AM CDT FRI AUG 19 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180-201-215-216-259>262-201000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 458 AM CDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...LA...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA... SOUTHEAST TEXAS AND TX. .DAY ONE...TODAY AND TONIGHT WITH HIGH TEMPERATURES IN THE UPPER 90S TO LOWER 100S AND AFTERNOON HUMIDITY VALUES OF 30 TO 40 PERCENT...HEAT INDEX VALUES FOR ALL AREAS BUT NEAR THE COAST WILL RANGE FROM 108 TO 112 DEGREES THIS AFTERNOON. THEREFORE A HEAT ADVISORY HAS BEEN ISSUED FOR THIS AFTERNOON FROM NOON TO 6 PM. PRECAUTIONS SHOULD BE MADE TO DELAY ANY STRENUOUS OUTDOOR ACTIVITIES TO BEFORE OF AFTER THESE HOURS. IF YOU HAVE TO WORK OUTDOORS THIS AFTERNOON...DRINK PLENTY OF NON- ALCOHOLIC LIQUIDS AND WEAR LIGHT-COLORED CLOTHING. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HOT DAYS WILL CONTINUE THROUGH NEXT WEEK WITH HEAT INDICES WELL OVER 100 DEGREES ACROSS MANY LOCATIONS AWAY FROM THE COAST. RAIN CHANCES WILL BE SLIM AT BEST...WITH SHOWER AND STORM DEVELOPMENT EXPECTED MAINLY FROM MID-DAY THROUGH EARLY EVENING. HOWEVER DUE TO THE EXTREME WARMTH...SEVERE STORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 25
In the hours before
Special weather statement, Aug 19, 8:16 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
816 PM CDT FRI AUG 19 2011
LAZ033-044-045-053-200145-
ST. LANDRY LA-LAFAYETTE LA-UPPER ST. MARTIN LA-IBERIA LA-
816 PM CDT FRI AUG 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...IBERIA
AND ST. MARTIN PARISHES UNTIL 845 PM CDT...
AT 813 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF WHISKEY BAY...MOVING
SOUTHWEST AT 20 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...KROTZ
SPRINGS...WHISKEY BAY...ATCHAFALAYA NATIONAL WILDLIFE REFUGE...LAKE
PELBA...BUTTE LA ROSE...HENDERSON...CATAHOULA AND CECILIA.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
LAT...LON 2998 9178 3050 9213 3067 9174 3056 9175
3051 9173 3050 9170 3043 9163 3039 9162
3037 9164 3035 9162 3031 9162 3026 9159
3025 9156 3025 9151 3017 9146
66Special weather statement, Aug 19, 9:50 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
950 PM CDT FRI AUG 19 2011
LAZ044-045-052-053-200315-
LAFAYETTE LA-UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-
950 PM CDT FRI AUG 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...VERMILION...IBERIA
AND ST. MARTIN PARISHES UNTIL 1015 PM CDT...
AT 945 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF ACADIANA REGIONAL AIRPORT...
MOVING SOUTHWEST AT 20 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MAURICE...
JEFFERSON ISLAND...AVERY ISLAND...DELCAMBRE...ERATH AND HENRY.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
LAT...LON 2993 9231 3023 9182 3004 9158 2982 9187
2982 9190 2981 9192 2982 9197 2980 9197
2979 9198 2977 9205 2975 9209
66The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:16 PM CDT | Special Weather Statement | LCH | Saint Martin | 29 min |
| Aug 19, 9:50 PM CDT | Special Weather Statement | LCH | Lafayette | 25 min |
| Aug 20, 3:16 AM CDT | Heat Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.